MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, 5 FR., SEMI-FLEXIBLE, STANDARD; FLEXIBLE ENDOSCOPIC GRASPING FORECEPS, REUSABLE

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, 5 FR., SEMI-FLEXIBLE, STANDARD; FLEXIBLE ENDOSCOPIC GRASPING FORECEPS, REUSABLE
Model Number A2500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported the tip of the subject device broke off and fell off outside the patient body during an unspecified therapeutic procedure.The procedure was completed with an olympus back-up device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: d8, d9, h2, h3, h6 and h11.The device was returned to olympus for inspection, and the reported failure was confirmed.In addition, the following reportable malfunctions were identified during the device evaluation: the jaws at the tip had come off.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: this event was caused by a component failure.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: g6, h2, h6, h11 in addition, the following reportable malfunctions were identified during the device evaluation: the jaws at the tip was damaged, so the jaws could not be opened or closed a root cause could not be identified.Based on the results of the investigation, the most probable cause for the malfunction is traced to component failure.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, 5 FR., SEMI-FLEXIBLE, STANDARD
Common Device Name
FLEXIBLE ENDOSCOPIC GRASPING FORECEPS, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22948652
Report Number9610773-2025-05561
Device Sequence Number18275195
Product Code GCP
UDI-Device Identifier04042761003483
UDI-Public04042761003483
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2500
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/21/2025
12/10/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date10/16/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown